| Model Number |
24674 |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/20/2022
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The 70% stenosed target lesion was located in the severely tortuous radial arteriovenous fistula.An 8.0 x 80, 75cm mustang balloon catheter was advanced for dilation.However, on the third inflation at 24 atmospheres for 30 seconds, the balloon ruptured.There were no balloon pieces left inside the patient after it ruptured.The procedure was completed with same device.There were no patient complications reported and the patient was stable.
Additional Manufacturer Narrative
Mustang 8.0 x 80, 75cm was received for analysis.A visual examination identified that the balloon was not folded which indicates that the device was subjected to positive pressure.Blood was identified within the balloon which is evidence of a device leak.The returned device was attached to an encore inflation unit.Positive pressure was applied when liquid was observed to be leaking from a balloon pinhole located approximately 22mm proximal of the distal markerband.An examination of the balloon material and markerbands identified no issues which could potentially have contributed to this complaint.A visual examination observed no issues or damage to the tip of the device.A visual and tactile examination found no kinks or damage the shaft of the device.A visual examination observed no issues with the markerbands of the device.Both markerbands were undamaged and present on the shaft of the device.This concludes the product analysis.
Event or Problem Description